Help Please - need to sort out Adrenal supplement and Thyroid meds!

I have been on Levo for over 21 years, (100mcg), but recently, (don't know whether the menopause has "kick started" anything, am 57), have been feeling more tired, and the "brain fog" is worse. I was diagnosed with "Fibromyalgia" in 2009, and so they say that's why I am tired. :confused:

I started seeing a nutritionist (member of BANT), who is very good, and she told me to get Nutri Adrenal Adrenal Concentrate (it says on the label Bovine source), and I started taking one (100mg) a day.

Went back to GP's as was feeling more tired and stiff, and he did some bloods tests (inflammatory ones all came back normal). I had been taking the Adrenal supplement for about 8 days before the blood test.

Also, I seem to get a high reading of GGT in my liver function test, they don't know why, and I just have to keep having it re tested - I don't drink alcohol either. It is 85, normal range is between 0-55, (that was in November last year), and the GP said my Alk Phos was on the high side this time (190 - normal being 3-120). Phosphate 1.51, just out of normal range. Does anyone know what these mean?

Now my TSH is 0.16 (last time in April at the Endo, it was 0.84), so this recent one is still within the "normal" range, but up a little.

For some reason, (which normally the GP never normally does), he tested my Free T4, which is now out of normal range at 23.4, previously at the Endo in April. it was 20, and the Free T3 in April was 4.5.

The GP I could tell was out of his depth, I asked him if maybe the Adrenal supplement could have caused the raised T4, but he said he didn't know. He asked me if I wanted to lower the Thyroxine to 75mcg and see how that went.

So, I don't want to keep raising my T4 out of "normal range" do I? Or is that a good thing? If I lower the Levo will that help me?

What are the symptoms of raised T4?

I just don't know what to do now - lower the Levo, or cut out the adrenal supplement?. Still feel tired.

Have had the saliva test for adrenals, and it the cortisol showed:-

waking 13.60 (ok) 4-5 hrs after - 2.90 (low cortisol but still in normal range)

teatime ish - 1.50 (under range) and bed time - 1.10 (under range)

DHEA (am) - 0.26 (just in range) (pm) - 0.19 below normal range)

That's why the nutritionist put me on the adrenal supplement, taking one a day, and then increasing to two which I haven't done yet!

I am also taking Meda Stim (anyone taking this?), multi vitamin and mineral supplement, vit B6, B2, B1, Zinc, Iodine, Selenium L-Tyrosine, Glutamic Acid, and L-Aspartic Acid, (which is not aspartame, as I have researched it, and the nutritionist, said it wasn't the same either.) She also wants me to take 7-Keto-Zyme ( a botanical tablet made from cultured pea), which I haven't started yet!

Also she has told me to take Vit D (was taking 2x800 Vit D3 pearls), but that has come back low on my blood test, (49, normal being 75-150) so GP has put me on a 15 day 20,000 ug dose of Colecalciferol, to boost it back up!

Also she has put me on Magnesium (2 x 300mg), which gave me the runs, so am down to 1 a day.

So do I continue on all this, lower the Levo, or stop the adrenal supps?

Can't afford to have low Vit D either, as have Osteoporosis.

Just feel confused! :confused:

Can anyone help?

3 Replies

oldestnewest
  • Your GP is "confused" - that's the polite term. You aren't tired because you have fibromyalgia. You have fibromyalgia because your thyroid (or adrenals or something else) aren't working properly and are causing the pain. Fibromyalgia is no more a diagnosis than a "headache" is. It's a statement of fact - the pain and attendant other symptoms have an underlying cause.

    Have you considered trying Natural Dessicated Thyroid (NDT) instead of levothyroxine? My guess (and it is just that, a guess) is that you are a little overmedicated. As you still feel ill on that dose, I'd consider reducing it, or stopping it and replacing with NDT. Your nutritionalist might be able to advise you.

    Sorry, can't help with the liver stuff, except to say that if you start sorting out your thyroid it's possible other results might improve too.

  • Thanks Rosetrees - The doctor won't give me NDT, and am a little "scared" to start it myself and cut out the Levo all together - if I do that they won't monitor me, and I might get myself even more confused, with no GP back up! I am hoping to pick up a new px for 75mcg of Levo, which hopefully will be better than taking 100mcg. The T4 level only became raised after I started the Nutri Adrenal, but doctor said he couldn't comment on any medications I am taking myself without prescription!

  • Thyroid and adrenals go together and it is often said that adrenal problems need to be treated in order for thyroid meds to work effectively. Your nutritionist is also supplementing lots of things that help your thyroid - tyrosine, selenium, iodine etc, so these too could be reducing your need for thyroid meds.

You may also like...